Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Question - Stopping Norco, Starting Oxycodone

I saw my PM today, and after four years of taking Norco, he is switching me to Oxycodone, as the Norco is becoming less and less effective. I have been taking 20 mg. Norco twice a day, and now I will be taking 15 mg. Oxycodone every six hours.

I asked the Nurse Practitioner if I would experience any withdrawals from immediately stopping the Norco and starting the Oxycodone, and she said no, I would be fine. But that just sounds strange to me. After taking the Norco for so long, should I expect any withdrawal symptoms,or will taking the Oxy cancel it all out and I won't even notice a difference?

Just wondering if anyone else had any experience with this.




  • I went from 10mg Norco every 6 hours to 10mg Oxycodone every 8 hrs and Nucynta 100 ER. I did not have any withdrawal because Oxycodone is stronger so I had no issues :) Hopefully you will do fine :)

  • Thanks for your reply, Kelli - that helps make me not quite as anxious with making the change!

    I hate taking meds - but I also hate being in pain. My PM also gave me a script for Gabapentin - which I got filled - but I haven't started taking it yet - I've read so many stories about not only it's side effects, but also how hard it is to ever get off of. I was on Topamax once many years ago for migraines, and I had really funky reactions to it and had to eventually get off of it. I know Gabapentin is in a similar class, and I think that is why I am hesitant to take it.

  • withdrawals at all, since they not only gave you a stronger medication but a higher dosage of it. Gabapentin works really well for neuropathic pain and you will find that most of the side effects fade after a week or two on it. Taper it up slowly in dose, that helps reduce the side effects, and the same when stopping it. It is not difficult to stop, it just needs to be done slowly, just as many other medications that you shouldn't suddenly stop taking.
  • I finally broke down and started the Gabapentin three nights ago. I am titrating up slowly on it - 300 mg at night for 3-4 nights, then I add in a morning dose for 3-4 days, then I add in an afternoon dose. Crossing my fingers for good results!

  • I had Norco in the hospital and went back to Perc as needed (mostly evenings) with my achy legs. No issues with the change.
Sign In or Register to comment.